Open Access
Translator Disclaimer
November 2003 Asymptotically exact analysis of a loss network with channel continuity
Murat Alanyali
Ann. Appl. Probab. 13(4): 1474-1493 (November 2003). DOI: 10.1214/aoap/1069786506

Abstract

Two channel assignment policies are considered for a Kelly type loss network with an additional channel continuity requirement. It is assumed that the channels on any given link have distinct identities, and that a connection should be assigned channels with a common identity on all links of its route. Such constraints arise in circuit switched WDM optical networks and wireless cellular networks. A functional law of large numbers, which was previously developed by Hunt and Kurtz and later refined by Zachary and Ziedins, is adapted to analyze a network with two links and three connection types. Asymptotically exact fluid-type approximations for the network process are obtained and their operating points are characterized. The results lead to asymptotic call blocking rates and point out that in cases of practical interest, random channel assignment has asymptotically the same blocking performance with more sophisticated channel assignment policies.

Citation

Download Citation

Murat Alanyali. "Asymptotically exact analysis of a loss network with channel continuity." Ann. Appl. Probab. 13 (4) 1474 - 1493, November 2003. https://doi.org/10.1214/aoap/1069786506

Information

Published: November 2003
First available in Project Euclid: 25 November 2003

zbMATH: 1036.60089
MathSciNet: MR2023884
Digital Object Identifier: 10.1214/aoap/1069786506

Subjects:
Primary: 60K30
Secondary: 68M20 , 90B22 , 93E20

Keywords: Hunt-Kurtz theory , Loss networks , wavelength continuity , WDM optical networks , wireless cellular networks

Rights: Copyright © 2003 Institute of Mathematical Statistics

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.13 • No. 4 • November 2003
Back to Top